Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

any info on allergic reactions. and cures...

My DS broke out in what looks like to me an allergic reaction... red and bumpy hives under his armpits on his tummy, behind his neck and a lil on his legs. I called the pedi on call and the nurse said the doctor told me to give him 1 tsp of childrens benadryl. He is 9months old... i called my DH who was out and told him to go to the pharmacy and pick it up.. the parmasist wouldnt sell it to him, and strongly voiced her opinion to him that he should not give it to our son... UMMM? why is the doctor telling me to give it to him and the pharmasist says NO... my husband got some advice from a friend about soaking a cotton ball with white vinagar and pat the area that has the allergic reaction.. within 20 min the reaction went down.. i still went to another pharmacy and picked up some childrens benadryl... the doc. called me back and couldnt believe what the pharmacist said.. and told me to give him the benadryl.

Answer Question
 
ZakariasMom

Asked by ZakariasMom at 11:25 PM on Jan. 1, 2009 in Babies (0-12 months)

Level 1 (0 Credits)
Answers (4)
  • WOW... 1 tsp.. sounds like way to much for a 9 month old... i was to give my baby 1 ml at that age and still didn't do it... My DD had something similar a week ago and i gave her zyrtec and it cleared right up!
    emturner

    Answer by emturner at 11:29 PM on Jan. 1, 2009

  • Benadryl is fine, if you don't like giving him the oral you can also buy the cream works really well, they even have a spray for larger ageas.
    Jazak

    Answer by Jazak at 11:29 PM on Jan. 1, 2009

  • I think with Benadryl there is always the risk of making them too sleepy... but the risk is small when used as directed by a doctor. And if you child had an allergic reaction it's the best medication to give... especially since the reaction could get worse and vinegar wouldn't help if he had trouble breathing.
    I think the pharmacist over steped when tell you not to do something your doctor told you to do.
    AmiJanell

    Answer by AmiJanell at 11:30 PM on Jan. 1, 2009

  • ya i thought i tsp was a bit much too.. but i gave it to him.. im just going to watch him all night.. the reaction if definatly subsiding,,, that is a good sign right?.. and his breathing and everything is normal..

    sheeesh, this kid makes me age 10 years when anything happens to him..

    thanks for the feedback.. i appreciate it..
    ZakariasMom

    Answer by ZakariasMom at 11:37 PM on Jan. 1, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.